Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Advised to take Finax with Mnx5 for hair loss but has affected semen count. Suggest the treatment for facing retrograde ejaculation?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 9057 Questions
Question
I was advised to take Finax with Mnx5 for hair loss treatment but it has affected my semen count.
Can someone help me in restoration of my semen count as during masturbation i am facing retrograde ejaculation?
Posted Sat, 31 Aug 2013 in Men's Health
 
 
Answered by Dr. Shoaib Khan 1 hour later
Hello sir and welcome.

Mnx5 (minoxidil) is a solution which induces hirsutism (excessive hair growht, in unwanted areas) in women, once this was discovered it was introduced for treatment of hair loss in both men and women, this has minimal to no side effects.

The Finax (finasteride) is the cause for a diminshed libido, possibly impotence and even abnormal ejaculation (eg. retrograde ejaculation). It is strictly advised to discontinue this medication to return back to your pre-medication state, as this can even result in infertility.

But if you wish to continue the Finax then you have very few treatment options, which are quite ineffective:
-Medication (eg. chlorpheniramine, imipramine, ephedrine, pseudoephedrine, etc.): But medication has shown not to help
-Treating the cause: Treatment of retrorade ejaculation clearly requires treatment/removal of the cause, and as the cause is quite clear in your case, this would be the best option
-Others: If medication fails, then this can even lead to infertility, which is a serious condition, and which would leave you with options like artificial reproductive techniques (ART) to choose from to help in conception

I would thus advise you to discontinue the medication, and request your doctor to start you on other medications, which have lesser side-effects.

I hope this information has helped you sir. You may write back to me for any further clarifications, and I would gladly help you.

Take care.
Above answer was peer-reviewed by
 
Follow-up: Advised to take Finax with Mnx5 for hair loss but has affected semen count. Suggest the treatment for facing retrograde ejaculation? 40 minutes later
Thanks for your Reply!!!

I have already stopped taking Finax and taking imipramine now as suggested by Urologist few days back. I am able to ejaculate now but the reason i am worried about is semen volume is less.
So, i want to know will it improve day by day? Could you please suggest any medicine which will help me in increasing my semen volume?

I was advised to take 3 tabs of imipramine(25mg) a day.But I feel that this too has some side effect like excess sweating,itching skin which i am feeling now a days.

Looking Forward for your reply...
 
 
Answered by Dr. Shoaib Khan 5 minutes later
Hello once again sir.

It is good that you decided to take yourself off the Finax. This was indeed the right thing to do.

The fact is that, Finax has done some damage, which has resulted in the low sperm count. Do not worry, this is reversible, but will take some time. Yes, you are correct in saying that the sperm count will increase with passing time, please be patient.

Treatment for increasing sperm count will have to do with hormonal replacement medication, please discuss the same with your doctor. But I am guessing your doctor will suggest the same, only if your sperm count does not increase with time.

Please do not worry about the side effects of imipramine, you may ask for a change of medication, or try your best to adjust with the side effects, as most of these drugs have such side effects sir.

Hope you found my response helpful. Please do write back to me for any further clarifications.

Best wishes.
Above answer was peer-reviewed by
 
Follow-up: Advised to take Finax with Mnx5 for hair loss but has affected semen count. Suggest the treatment for facing retrograde ejaculation? 15 minutes later

So,Should I continue taking imipramine now?

I want to know more regarding medicine "Androanagen". Does this medicine has any sexual side effects like Finax?

Thanks for your Help in advance!!!

 
 
Answered by Dr. Shoaib Khan 6 minutes later
Hello.

Yes you may continue taking imipramine now, but if you wish to change the medication due to its side effects, please consult your doctor regarding the same.

The various side effects of androanagen are:
-Gynecomastia
-Infertility
-Acne
-Shrinking of testicles
-Mood changes
-Increased rage
-Irritability

Hope this information is what you were looking for. I am glad I could be of assistance.

Take care.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor